Thunderstorm Wind, Greene
- When
- August 10, 4:40 PM EST
- Where
- Greene County, Waynesburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.900, -80.200
Large tree blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 10, 12:43 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
143 PM EDT TUE AUG 10 2004
.AVIATION...
FRONTAL BOUNDARY MOVING TOWARD CWA. THUNDERSTORMS ARE STARTING TO
POP UP AHEAD OF THE FRONT. SPC HAS PUT THE NORTHEASTERN HALF OF THE
CWA IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM . ADDED TEMPO GROUPS
FOR THUNDER UNTIL THEN WITH GUSTY WINDS TO 40KT.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
COLD FRONT IN CENTRAL OHIO IS SLOWLY MOVING EAST AND WELL SEE A
FROPA THIS EVENING. BEST INSTABILITY THIS AFTN AND EVENING PREFRONT.
ATTM SPC HAS OUR ENTIRE CWA IN SLIGHT RISK DAY ONE. H8 WINDS RUNNING
25 KTS AND H7 40KTS. UNIDIRECTIONAL WIND SO IT APPEARS MAIN THREAT
IS DAMAGING WINDS AND HAIL. SECONDARY FRONT COMES THRU ON WEDNESDAY
AS UPPER LOW REMAINS OVER THE CENTRAL GREAT LAKES.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
UPPER TROUGH AXIS REMAINS TO THE WEST OF CWA INTO FRIDAY. SO CHC
POPS CONTINUE. TROUGH FINALLY BEGINS TO LIFT OUT FRIDAY NIGHT AND ON
INTO SATURDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH FOR ZONE OHZ041 UNTIL 8 PM EDT.
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ007>009-013>016-
020-022-023-029-030 UNTIL 8 PM EDT.
WV...SEVERE THUNDERSTORM WATCH FOR ZONES WVZ001>003 UNTIL 8 PM EDT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 AM EDT TUE AUG 10 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110915- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1122 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT TUE AUG 10 2004 WVZ004-102115- MARSHALL WV- 416 PM EDT TUE AUG 10 2004 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH MARSHALL COUNTY... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH MARSHALL COUNTY. THESE STORMS WILL CONTAIN WIND GUSTS TO 40 MPH...HAIL...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THIS LINE IS MOVING EAST NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LIMESTONE...GLEN EASTON AND CAMERON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 435 PM EDT TUE AUG 10 2004 PAZ029-031-102132- GREENE PA-WASHINGTON PA- 435 PM EDT TUE AUG 10 2004 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH WASHINGTON AND GREENE COUNTIES... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH PORTIONS OF WASHINGTON AND GREENE COUNTIES. THESE STORMS ARE MOVING EAST NORTHEAST AT 30 MPH. EXPECT WIND GUSTS TO 50 MPH...HAIL...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES TO ACCOMPANY THESE STORMS. SOME LOCATIONS IN THE PATH INCLUDE...CANONSBURG...WASHINGTON...OLD CONCORD AND RUFF CREEK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 451 PM EDT TUE AUG 10 2004 OHZ069-WVZ012-102148- MONROE OH-WETZEL WV- 451 PM EDT TUE AUG 10 2004 ...STRONG THUNDERSTORM IN EASTERN MONROE COUNTY...MOVING INTO WETZEL COUNTY... A STRONG THUNDERSTORMS WAS MOVING THROUGH EASTERN MONROE COUNTY AND WILL BE HEADING INTO WETZEL COUNTY. THIS STORM WAS MOVING EAST NORTHEAST AT 30 MPH. EXPECT WIND GUSTS TO 50 MPH...HAIL...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES WITH THIS STORM. SOME LOCATION IN THE PATH INCLUDE...DUFFY...NEW MARTINSVILLE AND MAUD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT TUE AUG 10 2004 PAZ030-102202- WESTMORELAND PA- 504 PM EDT TUE AUG 10 2004 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN WESTMORELAND COUNTY... AN AREA OF STRONG THUNDERSTORMS WERE ARE MOVING INTO NORTHERN WESTMORELAND COUNTY. THESE STORMS ARE MOVING EAST NORTHEAST AT 30 MPH. EXPECT WIND GUSTS TO 50 MPH...HAIL...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES TO ACCOMPANY THESE STORMS. LOCATIONS IN THE PATH INCLUDE...NEW KENSINGTON...LOWER BURRELL AND MURRYSVILLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 SE BUTLER 40.78N 79.79W
08/10/2004 1.00 INCH BUTLER PA SKYWARN SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL APOLLO 40.58N 79.56W
08/10/2004 1.00 INCH ARMSTRONG PA COUNTY EOC
&&
AWIPSUSRThe Pittsburgh radar (KPBZ), 70 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417748.